MAUDE Adverse Event Report: ACUTUS MEDICAL, INC. ACQGUIDE STEERABLE SHEATH; STEERABLE CATHETER

ACUTUS MEDICAL, INC. ACQGUIDE STEERABLE SHEATH; STEERABLE CATHETER
Model Number 900002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were several procedure-related opportunities that may have contributed to or caused the event.The procedure itself is technically demanding and carries the risk of severe complications including pericardial effusion.However, since it cannot be determined what if any role the acutus devices may have played in this event, acutus is reporting this event to be conservative.
 
Event or Problem Description
Patient history: a male patient (age (b)(6); weight (b)(6) lbs) was treated on (b)(6) 2021.The patient was being treated for atrial fibrillation.Description of the event: it was reported that the patient was brought to the ep lab for a de novo paroxysmal atrial fibrillation ablation.The patient was in normal sinus rhythm with frequent premature atrial contractions (pac).The physician placed the abbott¿ ensite precision¿ cardiac mapping system (esi) and the advisor¿ hd grid mapping catheter, sensor enabled¿ (hd grid) into the left atrium (la) to do a contact map, measure voltage, and do a local activation time (lat) map to confirm pac was left sided.After this, a pulmonary vein isolation (pvi) was done using esi and contact force ablation catheter, sensor enabled¿ (tacticath¿).A standard wide antral circumferential ablation (waca) approach was used.After pvi was finished, the agilis nxt steerable introducer sheath was exchanged for the acqguide® max steerable sheath (acqguide max).The acqmap® 3d imaging and mapping catheter (acqmap catheter) was then placed into the la via acqguide max.An ultrasound anatomy was created and edited, then a single position recording was made which captured the pac's.The acqmap catheter was then taken out of the body and the tacticath¿ was placed in the la.The physician then decided to pull the ablation catheter and acqguide max sheath into the ra and assess the pac's in the ra.It was shortly after this that the physician noted a pericardial effusion on intracardiac echocardiography.A pericardiocentesis was performed.Protamine was used to reverse the effects of the heparin.A pigtail drain was left in the pericardial space attached to a collection system and the patient was transferred to the post-anesthesia care unit.There were no abnormalities noted during the preparation or use of the acutus devices.Patient status post event: physician stated the patient is doing well post event.

Brand Name
ACQGUIDE STEERABLE SHEATH
Common Device Name
STEERABLE CATHETER
Manufacturer (Section D)
ACUTUS MEDICAL, INC.
2210 faraday avenue
suite 100
carlsbad CA 92008
MDR Report Key11490158
Report Number3012120746-2021-00004
Device Sequence Number20170870
Product Code DRA
UDI-Device Identifier00857042007012
UDI-Public(01)00857042007012(10)100440(11)200429(17)2111014
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2021
Device Model Number900002
Device Catalogue Number900002
Device Lot Number100440
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age66 YR
Patient Weight97